Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 26, 2011, 3:28 PM MST for Pima County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 3:28 PM MST (22:28 UTC)
- Expired
- Aug 26, 2011, 4:30 PM MST
- In force
- 62 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 3297 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS55 KTWC 262228
SVRTWC
AZC019-262330-
/O.NEW.KTWC.SV.W.0112.110826T2228Z-110826T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
328 PM MST FRI AUG 26 2011
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF AJO...OR
NEAR WHY...AND MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GUNSIGHT...WHY...GU VO AND KUAKATCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3222 11289 3250 11290 3249 11247 3218 11242
3204 11258
TIME...MOT...LOC 2227Z 046DEG 9KT 3230 11269
$$
CS2 follow-up statements
967
WWUS55 KTWC 262303
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
403 PM MST FRI AUG 26 2011
AZC019-262330-
/O.CON.KTWC.SV.W.0112.000000T0000Z-110826T2330Z/
PIMA AZ-
403 PM MST FRI AUG 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR CENTRAL PIMA COUNTY...
AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KUAKATCH...OR 49 MILES
WEST OF SELLS...MOVING SOUTHWEST AT 10 MPH.
LAT...LON 3222 11289 3250 11290 3249 11247 3218 11242
3204 11258
TIME...MOT...LOC 2303Z 046DEG 9KT 3214 11267
$$
CS739
WWUS55 KTWC 262321
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST FRI AUG 26 2011
AZC019-262331-
/O.EXP.KTWC.SV.W.0112.000000T0000Z-110826T2330Z/
PIMA AZ-
421 PM MST FRI AUG 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY WILL
EXPIRE AT 430 PM MST...
LAT...LON 3222 11289 3250 11290 3249 11247 3218 11242
3204 11258
TIME...MOT...LOC 2321Z 046DEG 9KT 3211 11271
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:30 PM MST, 58 minutes earlier.
Area forecast discussion, Aug 26, 2:30 PM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST FRI AUG 26 2011
.SYNOPSIS...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ALONG WITH UNSEASONABLY HOT DAYTIME
TEMPERATURES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS HIGH PRESSURE IN THE GENERAL
VICINITY OF THE FOUR CORNERS WITH EASTERLY FLOW ON THE SOUTHERN
FLANK OF THE HIGH ACROSS SOUTHERN ARIZONA. DRIER MID LEVEL AIR CAN
BE SEEN OVER MUCH OF TEXAS AND THE LOWER MISSISSIPPI RIVER VALLEY
THAT IS PROGGED TO MOVE THIS DIRECTION AND REDUCE OUR RAIN CHANCES A
BIT THIS WEEKEND AND EARLY NEXT WEEK.
VISIBLE SATELLITE IMAGERY SHOWS A VERY NICE CUMULUS FIELD THAT HAS
DEVELOPED OVER MUCH OF EASTERN ARIZONA...NEW MEXICO...CHIHUAHUA
MEXICO AND WEST TEXAS. FLOW IS FROM THE SOUTHEAST AND THE LATEST
RADAR MOSAIC SHOWS A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
NORTH TO SOUTH ACROSS MUCH OF THE TOHONO O'ODHAM NATION AND MOVING
TO THE WEST NORTHWEST. ANOTHER AREA OF ISOLATED STRONG STORMS ARE
OVER PORTIONS OF PINAL COUNTY WITH ONLY ISOLATED ACTIVITY ELSEWHERE
ACROSS THE REMAINDER OF THE FORECAST AREA.
MY POP FORECAST FOR THIS EVENING IS CALLING FOR THE BEST THREAT OF
SHOWERS AND THUNDERSTORMS TO OCCUR OVER THE WESTERN ZONES AS THE
AFOREMENTIONED LINE OF STORMS CONTINUES TO MARCH TO THE WEST.
BY TOMORROW THE MODELS ARE INDICATING THAT THE HIGH WILL SHIFT A BIT
TO THE WEST AND NEARLY OVERHEAD. MODELS ARE ADVERTISING THAT HIGH
TEMPS WILL BE WARMER...BUT THE MODELS DID NOT DO A VERY GOOD JOB FOR
TODAY SINCE THE TUCSON INTL AIRPORT RECORDED A HIGH SO FAR OF 108
DEGS. SO...FOR SATURDAY I HAVE A HIGH JUST UNDER HEAT ADVISORY
CRITERIA FOR THE TUCSON AREA...BUT MEETING OR EXCEEDING HEAT
ADVISORY CRITERIA FOR CENTRAL AND WESTERN PORTIONS OF PIMA
COUNTY...AS WELL AS WESTERN PORTIONS OF PINAL COUNTY. WE COULD BE
DEALING WITH HEAT ADVISORY CONDITIONS AGAIN ON SUNDAY AND
MONDAY...BUT AT THIS POINT MY CONFIDENCE IN HOW HOT IT WILL BE IS
NOT HIGH...SO WILL DEFER THIS DECISION TO THE OVERNIGHT SHIFT SINCE
THEY WILL HAVE THE 00Z MODEL RUNS TO PERHAPS SHED MORE LIGHT ON THIS
ISSUE.
AS THE HIGH MOVES TOWARD OUR AREA THE RAIN CHANCES WILL DECREASE
DURING THE WEEKEND AND EARLY NEXT WEEK. THEREAFTER THE HIGH WILL
SHIFT TO THE EAST AS A PACIFIC TROUGH MAKES ITS WAY TOWARD THE WEST
COAST AND PULLS MOISTURE NORTHWARD ONCE AGAIN FOR A SLIGHT INCREASE
IN ACTIVITY FOR THE MIDDLE TO LATTER PART OF THE WEEK.
HIGHS WILL BE ABOUT 10 TO 12 DEGS ABOVE NORMAL FOR SATURDAY THROUGH
MONDAY...THEN 6 TO 8 DEGS ABOVE NORMAL ON TUESDAY AND 3 TO 5 DEGS
ABOVE NORMAL FOR THE REMAINDER OF THE WORK WEEK. LOWS WILL BE 7 TO
10 DEGS ABOVE NORMAL THROUGH MONDAY...THEN 5 TO 7 DEGS ABOVE NORMAL
TUESDAY THROUGH FRIDAY.
&&
.AVIATION...ISOLD-SCT COVERAGE OF TSRA/SHRA TODAY AND CONTINUING
THRU 27/06Z. FEW-BKN CLOUDS AT 10-15K FT AGL BECOMING SCT-BKN CLOUDS
AT 8-12K FT AGL THIS AFTERNOON AND EVENING. SKC-FEW 10-12K FT AFT
27/06Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU LATE MORNING
SATURDAY OR 27/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.
&&
.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS INTO NEXT
WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND
GUSTY WINDS NEAR THUNDERSTORMS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM 1 PM TO
6 PM MST SATURDAY FOR AZZ501-502-505.
WEATHER.GOV/TUCSONHazardous weather outlook, Aug 26, 3:08 PM MST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 308 PM MST FRI AUG 26 2011 AZZ510>515-270600- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 308 PM MST FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY THIS EVENING. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER RECENT BURN AREAS CAN RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY IN THE AFTERNOON AND EVENING. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER RECENT BURN AREAS CAN RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503-504-506>509-270600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 308 PM MST FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THERE WILL BE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE LATE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-280100- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- 308 PM MST FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE SCATTERED THUNDERSTORMS MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ...A HEAT ADVISORY IS IN EFFECT FROM 1 PM TO 6 PM MST SATURDAY... HIGH TEMPERATURES WILL CLIMB TO 110 TO 115 ACROSS CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY...WHICH INCLUDES THE TOHONO O'ODHAM NATION. PERSONS WORKING OUTDOORS...THE ELDERLY AND PERSONS WITH HEALTH RELATED ISSUES THAT COULD BE EXACERBATED BY THE HOT TEMPERATURES SHOULD TAKE PRECAUTIONS TO AVOID BECOMING OVERHEATED. REFER TO THE LATEST HEAT ADVISORY UNDER AWIPS HEADER PHXNPWTWC OR WMO HEADER WWUS75. THERE WILL BE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS THROUGH LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 67 min |
| Aug 26, 2:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 26, 2:43 PM MST | Heat Advisory | TWC | Pima, Pinal | 27 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.